Results 1 to 4 of 4
Xanax withdrawral
  1. #1
    skandalouz_nick is offline New Member
    Join Date
    Nov 2011
    Posts
    2

    Default Xanax withdrawral

    Hi people im struggling with xanax withdrawral and would be much appreciative of any advice.

    I am a 26 y.o male, have been suffering anxiety and panic attacks for around a year now. Have been taking approx 2mg to 4 mg Xanax daily for the past year. Just over a month ago i decided to drop my xanax intake from 2-4mg daily to 0.5mg daily. I did this for 2 weeks then went cold turkey.

    When i went cold turkey i went through a living hell for about a week and a half but then the withdrawal symptoms slowly started to ease off. For the last week they have been tolerable and somedays almost unnoticable but for the last 3 days they have all come back again. Anxiety, depression, racing thoughts, headaches, tight muscles and the one that bothers me the most which is me feeling really slow and dazy.

    First question - Has anybody experienced the slowness in thier head, sort of like feeling like your not in controll of what your doing and that ur just real stupid. Sometimes i cant even think of what to say in a coversation. And how long did you experience this for??

    Second Question - Is it normal for withdrawal symptoms to ease off for abit then come back and hit you a second time. Please any stories with your experince with this would be very very appreciated.

    Thanks in advance guys

  2. #2
    bailey90 is offline New Member
    Join Date
    Mar 2011
    Posts
    10

    Default

    Hi,
    I never been addicted to benzos. I'm only 21yrs of age and have been full blown addict for 5years. Been in and out of rehabs and clinics and programs. I know ALOT about any type withdrawals and soon become drug counselor help people. You ask is it normal for withdrawals to stop and then come back. Yes certainly. Be prepared for them come on and off for awhile, alot of it caused by your thoughts. If your thinking " im soo happy its finally done! but what if their really not done?" BAM there come right back. Its mental withdrawal. Physical usually last anywhere from 1week-month but all out meaning including mental takes monthss to get over it. My 2nd time trying get off of roxy30mgs same thing happen me. 2weeks went by perfectly fine. Then it came back. Maybe its something that triggers it in our bodies or mentally who knows. But it does happen and is normal so dont worry. What makes me nervous is your 2nd question about the slow dizziness feeling. Im not sure if your aware but Benxo withdrawals are VERY dangerous. VERY VERY VERY easy slip into seizure. When i was in rehab a kid broke his back from having 1 because he was coming off of Xanax. I dont want to make you more scared and when you have this feeling freak out which prob would put you into a seizure. But when you feel this. Stop what your doing! If its driving pull over and just sit theireven take a nap till the feeling is done. If your home lay down. I have seen many many Benzo addicts withdrawal and slip into seizure and heard from few of them that before they had it, they had your symptoms.Sorry if my typing is off, was just about go sleep when i figured come on and check some things. Plz stay strong. Idk if it will help but I'm gonna give you my email incase you need some1 talk to or have anymore questions.
    Take Care And Good Luck!!!
    P.S. I mixed your questions up. My answer to question 1 is ment for 2 and 2 is ment for 1. Sorry
    Last edited by Anonymous; 11-27-2011 at 12:42 AM. Reason: Forgot something

  3. #3
    baronderkilt is offline New Member
    Join Date
    Aug 2011
    Posts
    3

    Default

    Bailey Said "Benxo withdrawals are VERY dangerous. VERY VERY VERY easy slip into seizure."
    Sounds perfectly right to me. I've seen a friend stop Xanax without consulting their doctor, & survived it because I happened along minutes before she went grand-mal, clonic-tonic seizure; requiring immediate ambulance. At ER arrival, they began a common procedure of the 1990's ... injection of a dylantin (phenytoin) baseline followed by titration of the Benzodiazapine, Valium. Aka diazapam. It didn't work well. Facial tremors continued to break thru & Last Rites were given, before finally it was controlled.

    She was Not seizureprone & never had one before that. But since Benzo's are known & used for their seizure suppressing qualities, what she experienced was called a rebound effect of stopping Xanax. (Too poor on disab pay, to afford it that month) Seem to be several points from this...

    1) Very unwise to stop a Benzo without being approved & planned by the physician (& I hear its moreso any barbiturate. If you happen to take any. The annecdotal info claims these to be worse & more dangerous than >>>>>> to withdraw from. Extreme discomfort & potential of fullblown convulsions, death)

    2) The "remedy" for my friend was a change from the Xanax to Klonapin, being told it was longer acting & slower to leave her system if it needed stopped later ... safer to discontinue her from than Xanax.

    3) I had ER care for a seizure that went 24hours. They tried the same method my friend got with phenytoin & Valium, without effect. Haldol, no effect. Finally another Benozodiazipine, Ativan, infused up to a very large dose. Finally stopping the seizure, with unconsciousness continuing however, another 16+ hours. My event was due to pathology tho, not any type withdrawal. But I think it shows the potent effects Benzo's have for seizure suppression ... and how stopping such med your body is used to having, to create a strong anti-seizure threshhold, then suddenly removing that med ... can be opening a flood gate.

    And probably a 4th point. Having stopped without the physician approval & following of it ... now the question may exist; would the new symptoms you are having have occurred if you were still taking Xanax, because of some new pathology? Or are they truly related only to cessation?
    Also, is it a return of Withdrawal symptoms you are experiencing(?!), or is it not just that you stopped the med that was keeping away anxiety & depression ... so now it is returned? To me it seems maybe your racing thoughts are due to the fog Xanax makes in many, until becoming aclimatized to it. Stop it and thoughts race again? Tight muscles could be from stopping a muscle relaxer, but could they not as likely be from having anxiety back? And depression is known to often make problems with memory, concentration (2 wordfinding skills) as well as fogginess. A thing that Can be happening to someone & they don't know is to be Having tiny petite-mal type blackouts that may be seconds or minutes; but such things can make for memory issues & loss of time & one's sense of time.

    I don't know Why you decided to cutdown then stop. But maybe you want to think about the Why, & ask if the Goal of it was really achieved or not? And if its been worth it?
    If I were in your place, I think I would talk to my doc, then ask him if he thought it might be reasonable to try some klonapin, or if he has some better idea. But I'm lucky to have one who is caring, besides having a pharmacy degree too, and seems to be habitually right about everything.

  4. #4
    resmith309 is offline New Member
    Join Date
    Jul 2012
    Posts
    6

    Default

    Yes its very common for the intense withdraw to come back after a couple of weeks of thinking your ok. Its also more intense each time because of whats called the kindling effect. Make sure you have some kind of benzo put up just in case the brain zaps return full force.
    I thought I was in the clear after 3 weeks with only mild withdraw symtems but one night it hit me worse than when I quit cold turkey a month before, had to call 911 at 6am. I was seizing and thought I might actually die.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22